Alert archive / Alabama / Tornado Warnings in 2011

Tornado Warning 50, NWS Huntsville, AL

April 27, 2011Lawrence County, Limestone County, Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 9:05 AM CDT for Lawrence County, Limestone County, Morgan County, Alabama. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 9:05 AM CDT (14:05 UTC)
Expired
Apr 27, 2011, 9:30 AM CDT
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:09 AM CDTHAIL 0.5Chalybeate Springs, ALDIME SIZE HAIL WAS REPORTED.
Apr 27, 9:30 AM CDTHAIL 14 Ssw Athens, ALONE INCH HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 8:08 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-359 m²/s²
0-3 km storm-relative helicity
-197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WFUS54 KHUN 271405
TORHUN
ALC079-083-103-271430-
/O.NEW.KHUN.TO.W.0050.110427T1405Z-110427T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
905 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 930 AM CDT

* AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 6 MILES   
  WEST OF MOULTON...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  CHALYBEATE SPRINGS.
  HILLSBORO.
  TRINITY.
  DECATUR.
  TANNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3485 8705 3462 8684 3440 8735 3454 8746
TIME...MOT...LOC 1405Z 235DEG 53KT 3453 8730

$$

CCC
1 follow-up statement
653 
WWUS54 KHUN 271420
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 AM CDT WED APR 27 2011

ALC079-083-103-271430-
/O.CON.KHUN.TO.W.0050.000000T0000Z-110427T1430Z/
MORGAN AL-LIMESTONE AL-LAWRENCE AL-
920 AM CDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR EAST
CENTRAL LAWRENCE...CENTRAL LIMESTONE AND NORTHWESTERN MORGAN
COUNTIES...

AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TRINITY...OR ABOUT
7 MILES WEST OF DECATUR...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIPLEY...TANNER...MOORESVILLE AND BELLE MINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3452 8717 3462 8725 3485 8705 3462 8684
TIME...MOT...LOC 1420Z 235DEG 53KT 3466 8708

$$

KDW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 5:45 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 27, 5:45 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 AM CDT WED APR 27 2011

...HIGH RISK FOR SEVERE WEATHER TODAY...
...POTENTIAL FOR WIDESPREAD TORNADO OUTBREAK WITH LONG-TRACK
TORNADIC SUPERCELLS TODAY...

.UPDATE...FOR 12Z TAFS.
&&

.AVIATION...
BAND OF SEVERE THUNDERSTORMS WILL EXIT KHSV VCNTY BFR 12Z.  -RA/RA
WITH EMBEDDED CG LTG WL CONTINUE THRU 13-14Z BEHIND THE LINE.  A
BREAK IN THE ACTIVITY IS EXPECTED BFR ADDITIONAL THUNDERSTORMS DVLP
LATER TODAY WITH A HIGH RISK OF SEVERE WX.
&&

.DISCUSSION...A COMPLICATED SCENARIO EVOLVING TODAY WITH INITIAL
CONVECTION ASSOCIATED WITH SIGNIFICANT WIND SHEAR AND INSTABILITY
LIKELY MOVING ACROSS NORTHWEST ALABAMA BY 08-12Z THIS MORNING. THIS
ACTIVITY SHOULD RAPIDLY MOVE ACROSS NORTH CENTRAL AND NORTHEAST
ALABAMA DURING THE MORNING HOURS.

FORECAST MODELS ARE HAVING SOME DIFFICULTY HANDLING THE INSTABILITY,
WIND SHEAR, AND MCV'S MOVING WITHIN THE TROUGH ITSELF. HOWEVER, IT
DOES APPEAR BY CURRENT TRENDS, THAT UPPER LEVEL FORCING WILL BE
SUFFICIENT TO SUPPORT WIDESPREAD CONVECTION TODAY. TURNING TO
INSTABILITY AND WIND SHEAR, THE ENVIRONMENT WILL BE EXTREMELY
UNSTABLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AHEAD
OF THE COLD FRONT. CURVED HODOGRAPHS AND WIND SHEAR VALUES (AT TIMES
EXTREMELY HIGH) ALONG WITH INSTABILITY PARAMETERS ALL SUPPORT THE
POTENTIAL FOR A WIDESPREAD TORNADO OUTBREAK ACROSS SOUTHERN MIDDLE
TN AND NORTH ALABAMA. JUST TO GIVE FOLKS AN IDEA OF WHAT KIND OF
VALUES WE ARE SEEING BTWN 17-00Z:

1) SBCAPES ARE FORECAST TO BE 2500-3500 J/KG
2) 0-3KM SRH IS FORECAST TO BE 500-700 M2/S2
3) 0-3KM EHIS ARE FORECAST TO BE 4-8 M2/S2 OVER PORTIONS OF N
CENTRAL AL.
4) SFC DEWPOINTS ARE FORECAST TO BE BTWN 65-69F (POSSIBLY INTO THE
LOW 70S) DURING THE DAY.

IN ADDITION, A LLJ OF 65-75 KTS IS FORECAST TO REMAIN ACROSS THE
AREA THROUGHOUT MOST OF THE DAY. THE SFC LOW ASSOCIATED WITH THE
COLD FRONT WILL ALSO MOVE JUST TO THE NORTHWEST OF NW AL FROM S AR
(12Z TODAY) TO CENTRAL TN BY 18-23Z MEANING THAT CELLS CLOSER TO THE
SFC LOW IN THESE CASES TENDS TO DEVELOP OR MAINTAIN TORNADIC
ACTIVITY. UPPER LEVEL DIVERGENCE LOCATED JUST TO THE NE OF THE TN
VALLEY IS ALSO QUITE PRONOUNCED.

THEREFORE, GIVEN ALL OF THE ABOVE INFO., IT DOES APPEAR THAT LONG
TRACK TORNADIC SUPERCELLS ARE LIKELY ACROSS THE TN VALLEY. DAMAGING
WINDS AND LARGE HAIL ARE ALSO LIKELY WITH THESE STORMS. THOUGH HAIL
APPEARS TO BE THE LESSOR OF THE TWO. IT IS DIFFICULT TO SAY EXACTLY
WHEN THE CELLS WILL DEVELOP GIVEN THIS MORNING'S CONVECTION, BUT THE
TIME PERIOD WHEN ALL OF THESE INGREDIENTS APPEAR TO COME TOGETHER
APPEARS TO BE BTWN 17Z-00Z.

AS THE COLD FRONT APPROACHES THE TN VALLEY, EXPECTING AND REMAINING
FAST-MOVING SUPERCELLS TO BE CONGEALED INTO A QLCS WITH DAMAGING
WINDS AND BOWING SEGMENTS TO FINISH OFF THE SEVERE WEATHER THREAT.
THE FROPA TIMING SHOULD BE BTWN 21-03Z ACROSS NW AL (ENTERING) AND
03-06 ACROSS NE AL (EXITING).

AS IF WE NEEDED ANY MORE THREATS...FLASH FLOODING IS ALSO QUITE
LIKELY WITH CELLS TRAINING ALONG THE SAME AREAS ALONG WITH PROLIFIC
RAINFALL PRODUCING SUPERCELLS WOULD ACT TO CAUSE A CHALLENGING
FORECAST PROBLEM. GIVEN THE RECENT RAINFALL OVER NW AL, THOSE AREAS
APPEAR TO HAVE THE HIGHEST THREAT FOR FLASH FLOODING. WILL LEAVE THE
FLASH FLOOD WATCH IN PLACE.

AS MENTIONED PREVIOUSLY, THE LLJ WILL BE QUITE STRONG TODAY WHICH
MAY CAUSE INCREASED WINDS ACROSS THE AREA. THUS, WILL KEEP WIND
ADVISORY IN PLACE AS WELL.

BEHIND THE COLD FRONT CAA SHOULD QUICKLY DRY THE ATMOSPHERE FROM THE
WARM AND MUGGY CONDITIONS FELT TODAY INTO COOLER AND DRY BY LATE
WEDNESDAY NIGHT INTO THURSDAY. DAYTIME HIGHS WILL REGISTER CLOSE TO
THE 70 DEGREE MARK FOR THURSDAY WITH SUNNY CONDITIONS ON THE
BACKSIDE OF THE TROUGH. OVERNIGHT LOWS SHOULD ALSO EXPERIENCE A DROP
INTO THE UPPER 40S TO LOW 50S ON THURSDAY NIGHT WITH DAYTIME HIGHS
RECOVERING INTO THE MID 70S BY FRIDAY WITHIN RIDGE BUILDING. THERE
MAY BE A BRIEF TIME PERIOD OF CLOUDS ON SATURDAY AS A FEW WAVES OF
ENERGY CROSS THE REGION ATOP THE RIDGE. OTHERWISE, CONDITIONS SHOULD
BE PLEASANT WITH HIGHS IN THE LOW 80S FOR BOTH SATURDAY AND SUNDAY.

BY SATURDAY, ANOTHER LONGWAVE TROUGH CROSSING THE PACIFIC NORTHWEST
INTO THE ROCKIES WILL APPROACH THE AREA ON SUNDAY. THE MED RANGE
MODELS ARE CONTINUING TO HAVE TROUBLE WITH THE STRENGTH OF THE RIDGE
OVER THE SOUTHEAST AND THIS IS LIKELY WHY THE TIMING OF THIS SYSTEM
IS CONTINUING TO SLOW THIS SYSTEM DOWN. FOR NOW, WILL TAKE A
COMPROMISE SOLUTION AND TAKE OUT THUNDERSTORMS FOR SUNDAY AND KEEP
THEM FOR SUNDAY NIGHT INTO MONDAY NIGHT.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

AVIATION...KULA
DISCUSSION...SL.77
Hazardous weather outlook, Apr 27, 8:10 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
810 AM CDT WED APR 27 2011

ALZ001>010-016-TNZ076-096-097-272200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
810 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A TORNADO WATCH IS IN EFFECT FOR NORTHWEST ALABAMA AND NORTH CENTRAL
ALABAMA UNTIL 200 PM CDT.

AS OF 800 AM...A ROUND OF SEVERE STORMS HAS ALREADY TRACKED THROUGH
THE TENNESSEE VALLEY DURING THE OVERNIGHT AND EARLY MORNING HOURS.
SEVERAL ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY THROUGH THE
DAY AND INTO THE EVENING.

THE ATMOSPHERE WILL QUICKLY DESTABILIZE ONCE AGAIN THIS MORNING AND
THROUGH MIDDAY...CREATING A VOLATILE SITUATION ACROSS THE TENNESSEE
VALLEY TODAY. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK
WILL INCREASE...ESPECIALLY FROM THE LATE MORNING INTO THE EARLY
EVENING. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO FORM AHEAD
OF...AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE
REGION. A POTENTIAL FOR STRONG...LONG TRACK TORNADOES EXISTS...IN
ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL.
RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

THE HEAVY RAINFALL FROM THESE THUNDERSTORMS IS EXPECTED TO INCREASE
THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE
INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS.
PLEASE REFER TO THE FLASH FLOOD WATCH FOR FURTHER INFORMATION ON THIS
THREAT. ALSO...WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY
REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT
THROUGH 8 PM WEDNESDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS
ANOTHER COLD FRONT PUSHES ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
EXPECTED FOR MUCH OF TODAY AND THIS EVENING.

In the hours before

Local storm report, Apr 27, 7:36 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
736 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     4 NW CHIGGER HILL       34.44N 86.06W
04/27/2011                   DEKALB             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE ALONG COUNTY ROAD 50 NEAR GROVE OAK.
            POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

&&

DJN
Local storm report, Apr 27, 7:41 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
741 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     CARMARGO                35.08N 86.64W
04/27/2011                   LINCOLN            TN   EMERGENCY MNGR

            MOBILE HOME DAMAGE. TREES AND POWERLINES DOWN. TIME
            ESTIMATED FROM RADAR. POSSIBLE TORNADO.

&&

DJN
Local storm report, Apr 27, 7:42 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
742 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     CARMARGO                35.08N 86.64W
04/27/2011                   LINCOLN            TN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&

DJN
Local storm report, Apr 27, 7:43 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
743 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
04/27/2011                   COLBERT            AL   EMERGENCY MNGR

            TWO TREES WERE BLOWN DOWN AT CHEROKEE. POSSIBLE TORNADO
            DAMAGE.

0420 AM     TORNADO          4 WSW OAKLAND           34.82N 87.87W
04/27/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            *** 1 INJ *** AN EMA EMPLOYEE WITNESSED A TORNADO AT THE
            INTERSECTION OF CR 189 AND CR221. THE EMPLOYEE WAS
            INJURED BY BROKEN GLASS IN HIS VEHICLE. DAMAGE TO CHURCH
            AND RESIDENCE.

0424 AM     TORNADO          4 W OAKLAND             34.83N 87.87W
04/27/2011                   LAUDERDALE         AL   TRAINED SPOTTER

            TORNADO CONFIRMED ON THE GROUND NEAR A CHURCH CLOSE TO
            THE INTERSECTION OF CR 189 AND CR 62.

0426 AM     TSTM WND DMG     N FLORENCE              34.80N 87.68W
04/27/2011                   LAUDERDALE         AL   TRAINED SPOTTER

            POWER OUTAGES AND A WIND GUST TO 70 MPH WAS REPORTED.

0427 AM     TSTM WND DMG     1 SE WATERLOO           34.91N 88.05W
04/27/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

0435 AM     TSTM WND GST     5 S TUSCUMBIA           34.65N 87.69W
04/27/2011  E70.00 MPH       COLBERT            AL   TRAINED SPOTTER

            A WIND GUST TO 70 MPH WAS REPORTED ALONG WITH POWER
            OUTAGES.

0450 AM     TSTM WND DMG     FLORENCE                34.80N 87.68W
04/27/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN IN THE ECM HOSPITAL
            AREA.

0455 AM     TSTM WND GST     4 SE LEXINGTON          34.93N 87.32W
04/27/2011  E60.00 MPH       LAUDERDALE         AL   TRAINED SPOTTER

            A 60 MPH GUST WAS REPORTED

0502 AM     TSTM WND DMG     N MT HOPE               34.46N 87.48W
04/27/2011                   LAWRENCE           AL   EMERGENCY MNGR

            ONE TREE WAS BLOWN DOWN IN THE MOUNT HOPE COMMUNITY.

0515 AM     BLIZZARD         4 NW FLORENCE           34.83N 87.73W
04/27/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN OVER ROAD.

0521 AM     HAIL             ATHENS                  34.80N 86.97W
04/27/2011  E0.25 INCH       LIMESTONE          AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0538 AM     TORNADO          N COLDWATER             35.09N 86.73W
04/27/2011                   LINCOLN            TN   EMERGENCY MNGR

            NUMEROUS REPORTS OF DAMAGE FROM COLDWATER TO PARK CITY.
            NUMEROUS TREES REPORTED DOWN, ROOFS BLOWN OFF HOUSES,
            PORCH BLOWN OFF A BOUSE IN THE COLDWATER/TAFT AREA, AND
            MOBILE HOMES WERE TURNED OVER ON CARMARGO ROAD. NO
            INJURIES AT THIS TIME.

0540 AM     TSTM WND DMG     2 ENE ZIP CITY          34.97N 87.63W
04/27/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREE DOWN ON POWERLINE ON COUNTY ROAD 61 NEAR COUNTY ROAD
            8.

0544 AM     HAIL             3 NE SPEAKE             34.45N 87.13W
04/27/2011  E0.88 INCH       LAWRENCE           AL   PUBLIC

            NICKEL SIZE HAIL WAS REPORTED.

0545 AM     TSTM WND DMG     CARMARGO                35.08N 86.64W
04/27/2011                   LINCOLN            TN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0545 AM     TSTM WND DMG     CARMARGO                35.08N 86.64W
04/27/2011                   LINCOLN            TN   EMERGENCY MNGR

            MOBILE HOME DAMAGE. TREES AND POWERLINES DOWN. TIME
            ESTIMATED FROM RADAR. POSSIBLE TORNADO.

0557 AM     HAIL             DANVILLE                34.41N 87.08W
04/27/2011  E0.50 INCH       MORGAN             AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED.

0604 AM     TSTM WND DMG     3 S CULLMAN             34.14N 86.85W
04/27/2011                   CULLMAN            AL   EMERGENCY MNGR

            TREES REPORTED DOWN ON HOMES. POSSIBLE TORNADO DAMAGE.

0610 AM     TSTM WND DMG     2 W HANCEVILLE          34.07N 86.79W
04/27/2011                   CULLMAN            AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AT WALLACE STATE COLLEGE. POSSIBLE
            TORNADO DAMAGE.

0611 AM     TSTM WND GST     1 SW HANCEVILLE         34.05N 86.78W
04/27/2011  E90.00 MPH       CULLMAN            AL   TRAINED SPOTTER

            A 90 MPH GUST WAS REPORTED. POWER WAS OUT AT HIS LOCATION
            AS WELL.

0614 AM     TSTM WND DMG     HANCEVILLE              34.06N 86.76W
04/27/2011                   CULLMAN            AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN.

0617 AM     TORNADO          WILBURN                 33.95N 87.03W
04/27/2011                   CULLMAN            AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON A HOUSE AND TRUCK. TWO PEOPLE
            WERE TRAPPED IN TRUCK AND HOUSE.

0618 AM     TSTM WND DMG     HOLLY POND              34.17N 86.62W
04/27/2011                   CULLMAN            AL   EMERGENCY MNGR

            RV CAMPER WAS BLOWN ONTO THE ROAD. POSSIBLE TORNADO
            DAMAGE.

0618 AM     TSTM WND DMG     HOLLY POND              34.17N 86.62W
04/27/2011                   CULLMAN            AL   PUBLIC

            TWO BARNS WERE BLOWN DOWN. POSSIBLE TORNADO DAMAGE.

0625 AM     TSTM WND DMG     ARAB                    34.32N 86.50W
04/27/2011                   MARSHALL           AL   TRAINED SPOTTER

            TREES DOWN ON HOMES ALONG HIGHWAY 231 SOUTH OF ARAB.
            POSSIBLE TORNADO.

0630 AM     TSTM WND DMG     3 NE ARAB               34.35N 86.45W
04/27/2011                   MARSHALL           AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HIGHWAY 69 BETWEEN ARAB AND
            GUNTERSVILLE. POSSIBLE TORNADO.

0630 AM     TSTM WND DMG     ARAB                    34.32N 86.50W
04/27/2011                   MARSHALL           AL   EMERGENCY MNGR

            CHICKEN HOUSES WERE DESTROYED. POSSIBLE TORNADO DAMAGE.

0634 AM     TSTM WND DMG     ARAB                    34.32N 86.50W
04/27/2011                   MARSHALL           AL   EMERGENCY MNGR

            POWERLINES WERE BLOWN DOWN.

0641 AM     TORNADO          GUNTERSVILLE            34.36N 86.29W
04/27/2011                   MARSHALL           AL   EMERGENCY MNGR

            TRAINED SPOTTERS REPORTED POSSIBLE TORNADO TOUCHDOWN
            ALONG HIGHWAY 205 AND 431 JUST SOUTH OF GUNTERSVILLE.

0645 AM     TSTM WND DMG     3 NE GUNTERSVILLE       34.39N 86.26W
04/27/2011                   MARSHALL           AL   TRAINED SPOTTER

            NUMEROUS TREES WERE BLOWN DOWN. POSSIBLE TORNADO DAMAGE.
            SPOTTER HEARD LOUD ROARING SOUND AS DAMAGE OCCURRED.

0650 AM     TSTM WND DMG     4 NW CHIGGER HILL       34.44N 86.06W
04/27/2011                   DEKALB             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE ALONG COUNTY ROAD 50 NEAR GROVE OAK.
            POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

0700 AM     TSTM WND DMG     LANGSTON                34.54N 86.07W
04/27/2011                   JACKSON            AL   EMERGENCY MNGR

            LARGE TREES DOWN ON VEHICLES. TIME ESTIMATED FROM RADAR.
            POSSIBLE TORNADO.

0705 AM     TSTM WND DMG     SECTION                 34.58N 85.99W
04/27/2011                   JACKSON            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN BETWEEN SECTION AND MACEDONIA ALONG
            HIGHWAY 35. TIME ESTIMATED FROM RADAR.

&&

DJN
Local storm report, Apr 27, 8:18 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     4 NW FLORENCE           34.83N 87.73W
04/27/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN OVER ROAD.

&&

DJN
Local storm report, Apr 27, 8:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TROPICAL STORM   5 S KILLEN              34.79N 87.53W
04/27/2011                   COLBERT            AL   TRAINED SPOTTER

            A TREE AND POWER LINE WERE BLOWN DOWN IN FORD CITY.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:28 AM CDTSpecial Weather StatementHUNColbert, Franklin32 min
Apr 27, 3:49 AM CDTTornado WarningHUNColbert, Franklin26 min
Apr 27, 3:53 AM CDTTornado WarningHUNColbert, Lauderdale37 min
Apr 27, 4:02 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence28 min
Apr 27, 4:09 AM CDTTornado WarningHUNColbert, Lauderdale36 min
Apr 27, 4:19 AM CDTTornado WarningHUNColbert, Franklin, Lauderdale, Lawrence26 min
Apr 27, 4:33 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence27 min
Apr 27, 4:36 AM CDTTornado WarningHUNLauderdale9 min
Apr 27, 4:40 AM CDTTornado WarningHUNColbert, Lauderdale, Lawrence, Limestone35 min
Apr 27, 4:47 AM CDTTornado WarningHUNColbert, Franklin, Lawrence28 min
Apr 27, 4:59 AM CDTTornado WarningHUNLauderdale, Limestone31 min
Apr 27, 5:02 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Morgan43 min
Apr 27, 5:14 AM CDTSevere Thunderstorm WarningHUNLawrence, Madison, Marshall, Morgan46 min
Apr 27, 5:24 AM CDTTornado WarningHUNLawrence, Limestone, Morgan36 min
Apr 27, 5:27 AM CDTTornado WarningHUNCullman48 min
Apr 27, 5:31 AM CDTTornado WarningHUNLawrence, Morgan29 min
Apr 27, 5:40 AM CDTSevere Thunderstorm WarningHUNJackson, Madison35 min
Apr 27, 5:58 AM CDTSevere Thunderstorm WarningHUNJackson, Madison47 min
Apr 27, 6:02 AM CDTTornado WarningHUNLimestone, Madison, Morgan28 min
Apr 27, 6:09 AM CDTTornado WarningHUNCullman, Marshall, Morgan36 min
Apr 27, 6:19 AM CDTTornado WarningHUNMarshall41 min
Apr 27, 6:20 AM CDTSevere Thunderstorm WarningHUNJackson, Madison40 min
Apr 27, 6:37 AM CDTTornado WarningHUNJackson, Madison, Marshall23 min
Apr 27, 6:44 AM CDTSevere Thunderstorm WarningHUNDeKalb46 min
Apr 27, 6:45 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson45 min
Apr 27, 6:52 AM CDTTornado WarningHUNDeKalb, Jackson, Marshall38 min
Apr 27, 7:08 AM CDTTornado WarningHUNDeKalb37 min
Apr 27, 7:24 AM CDTTornado WarningHUNDeKalb, Jackson21 min
Apr 27, 7:25 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson20 min
Apr 27, 7:41 AM CDTTornado WarningHUNJackson10 min
Apr 27, 8:22 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence38 min
Apr 27, 8:41 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence34 min
Apr 27, 8:48 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan42 min
Apr 27, 9:14 AM CDTSpecial Weather StatementHUNLimestone31 min
Apr 27, 9:20 AM CDTTornado WarningHUNLimestone, Madison, Morgan25 min
Apr 27, 9:39 AM CDTSevere Thunderstorm WarningHUNLimestone, Madison27 min
Apr 27, 9:40 AM CDTSpecial Weather StatementHUNColbert, Franklin, Lauderdale50 min
Apr 27, 9:57 AM CDTRiver Flood WarningHUNMadison46 hr
Apr 27, 10:00 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin45 min
Apr 27, 10:03 AM CDTRiver Flood WarningHUNMadison38 hr
Apr 27, 10:05 AM CDTRiver Flood WarningHUNJackson, Madison, Marshall3 days
Apr 27, 10:08 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale9 hr
Apr 27, 10:08 AM CDTRiver Flood WarningHUNLawrence3 days
Apr 27, 10:12 AM CDTTornado WarningHUNColbert, Franklin33 min
Apr 27, 10:37 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale38 min
Apr 27, 10:43 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence47 min
Apr 27, 10:53 AM CDTTornado WarningHUNFranklin, Lawrence, Morgan37 min
Apr 27, 10:58 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan47 min
Apr 27, 11:18 AM CDTTornado WarningHUNLimestone, Madison27 min
Apr 27, 11:26 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Marshall, Morgan49 min
Apr 27, 11:27 AM CDTTornado WarningHUNLimestone, Madison33 min
Apr 27, 11:30 AM CDTTornado WarningHUNLimestone, Madison, Morgan30 min
Apr 27, 11:41 AM CDTTornado WarningHUNJackson, Limestone, Madison34 min
Apr 27, 12:00 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall45 min
Apr 27, 12:04 PM CDTTornado WarningHUNJackson, Madison26 min
Apr 27, 12:07 PM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone8 hr
Apr 27, 12:17 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Marshall, Morgan43 min
Apr 27, 12:25 PM CDTTornado WarningHUNJackson20 min
Apr 27, 12:27 PM CDTFlash Flood WarningHUNLimestone, Madison, Morgan8 hr
Apr 27, 12:31 PM CDTTornado WarningHUNMadison, Marshall, Morgan29 min
Apr 27, 12:40 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Madison, Marshall65 min
Apr 27, 1:11 PM CDTTornado WarningHUNDeKalb, Jackson34 min
Apr 27, 1:29 PM CDTFlash Flood WarningHUNDeKalb, Jackson, Madison, Marshall3 hr
Apr 27, 1:41 PM CDTTornado WarningHUNLawrence, Morgan34 min
Apr 27, 2:09 PM CDTTornado WarningHUNLawrence, Limestone, Morgan17 min
Apr 27, 2:24 PM CDTTornado WarningHUNCullman36 min
Apr 27, 2:31 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale44 min
Apr 27, 2:43 PM CDTTornado Warning EmergencyHUNCullman, Morgan32 min
Apr 27, 2:51 PM CDTTornado WarningHUNColbert, Franklin, Lauderdale24 min
Apr 27, 3:03 PM CDTTornado Warning EmergencyHUNCullman, Madison, Marshall, Morgan42 min
Apr 27, 3:08 PM CDTTornado WarningHUNColbert, Lauderdale37 min
Apr 27, 3:17 PM CDTTornado Warning EmergencyHUNColbert, Franklin, Lawrence43 min
Apr 27, 3:25 PM CDTTornado Warning EmergencyHUNJackson, Madison, Marshall50 min
Apr 27, 3:51 PM CDTTornado WarningHUNJackson24 min
Apr 27, 3:51 PM CDTTornado WarningHUNLawrence, Limestone, Morgan24 min
Apr 27, 3:56 PM CDTTornado WarningHUNColbert, Franklin, Lawrence34 min
Apr 27, 3:59 PM CDTTornado WarningHUNCullman, Marshall, Morgan31 min
Apr 27, 4:07 PM CDTTornado WarningHUNMadison, Morgan38 min
Apr 27, 4:09 PM CDTTornado WarningHUNFranklin36 min
Apr 27, 4:11 PM CDTTornado Warning EmergencyHUNLawrence, Limestone, Madison, Morgan34 min

Nearby

Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.